Alert archive / Georgia / Areal Flood Warnings in 2011
Areal Flood Warning 2, NWS Atlanta, GA
NWS Atlanta, GA issued this areal flood warning at Sep 5, 2011, 8:44 PM EDT for Catoosa County, Dade County, Walker County, Georgia. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 5, 2011, 8:44 PM EDT (00:44 UTC)
- Expired
- Sep 6, 2011, 8:30 AM EDT
- In force
- 12 hr
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Catoosa County, GA, Dade County, GA, Walker County, GA
The radar
The Northeast Alabama radar (KHTX), 82 km from the middle of the area, began a volume at 00:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 0.7 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1175 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 554 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 462 m²/s²
- 0-3 km storm-relative helicity
- 542 m²/s²
- Significant tornado parameter
- 3.6
- Supercell composite
- 19.8
The text
As transmitted, in the capitals the NWS used until 2016.
376
WGUS42 KFFC 060044
FLWFFC
BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
844 PM EDT MON SEP 5 2011
GAC047-083-295-061230-
/O.NEW.KFFC.FA.W.0002.110906T0044Z-110906T1230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
844 PM EDT MON SEP 5 2011
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* FLOOD WARNING FOR...
CATOOSA COUNTY IN NORTHWEST GEORGIA
DADE COUNTY IN NORTHWEST GEORGIA
WALKER COUNTY IN NORTHWEST GEORGIA
* UNTIL 830 AM EDT TUESDAY
* THE WALKER AND CATOOSA COUNTY EMERGENCY DIRECTORS INDICATE
WIDESPREAD MINOR TO OCCASIONAL MODERATE FLOODING IS CONTINUING IN
THEIR COUNTIES. NUMEROUS ROADS HAVE PORTIONS THAT ARE FLOODED AND
BARRICADES REMAIN IN PLACE. SOME OF THE BATTLEWOOD APARTMENTS
OFF FANT DRIVE IN FORT OGLETHORPE REMAIN FLOODED WITH 33 PEOPLE
EVACUATED. THE FLOOD WATERS WILL BE SLOW TO RECEDE IN CATOOSA
AND WALKER COUNTIES AS THE WEST AND SOUTH CHICKAMAUGA CREEKS ARE
EXPECTED TO RISE ABOVE FLOOD STAGE DURING THE NIGHT.
THE DADE COUNTY DEPUTY EMERGENCY DIRECTOR REPORTS MOST CREEKS
REMAIN IN MINOR FLOOD. PORTIONS OF ROADS NEAR THESE CREEKS ARE
FLOODED AND BARRICADES REMAIN IN PLACE. A HOUSE NEAR GEORGIA
HIGHWAY 136 CONTINUES TO HAVE A FLOODED CRAWL SPACE FROM GULCH
CREEK.
* AT 835 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED
TO SHOW LIGHT TO MODERATE RAIN OVER THE WARNED AREA. STORM TOTAL
RAINFALL AMOUNTS OF 6 TO 9 INCHES HAVE OCCURRED OVER ALL OF DADE
AND CATOOSA AND THE NORTH HALF OF WALKER COUNTIES SINCE 400 AM EDT
THIS MORNING. ANOTHER INCH IS POSSIBLE BEFORE THE RAIN ASSOCIATED
WITH TROPICAL DEPRESSION LEE ENDS BY TUESDAY MORNING. THIS WILL
CONTINUE TO HOLD THE FLOOD WATERS UP LONGER.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO RINGGOLD...
FORT OGLETHORPE...CHICKAMAUGA...LOOKOUT MOUNTAIN AND TRENTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS. IT IS VERY DIFFICULT AT NIGHT TO TELL HOW MUCH
WATER IS ON ROADS.
IF YOU SEE SIGNIFICANT FLOODING...WAIT UNTIL AFTER THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6.
&&
LAT...LON 3499 8498 3493 8500 3482 8509 3482 8513
3471 8517 3459 8527 3459 8553 3498 8561
$$
16What forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this areal flood warning went out at Sep 5, 7:51 PM EDT, 53 minutes earlier.
Area forecast discussion, Sep 5, 7:51 PM EDT, 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 751 PM EDT MON SEP 5 2011 .PREV DISCUSSION... /ISSUED 416 PM EDT MON SEP 5 2011/ SHORT TERM /TONIGHT THROUGH WEDNESDAY NIGHT/... STAYING BUSY WITH REMNANTS OF LEE. POP FORECAST STRAIGHT FORWARD THROUGH THE NEXT 24 TO 36 HOURS OR SO...WITH CATEGORICAL POPS ACROSS MUCH OF THE AREA. MODELED SHEAR STILL EXPECTED TO RISE AS LOW TRACKS NORTHEAST INTO THE TN VALLEY THROUGH TOMORROW...AND INTERACTS WITH FRONTAL BOUNDARY THERE. WITH SHEAR AND HELICITY INCREASING...EXPECT ISOLATED TORNADOES TO CONTINUE TONIGHT AND INTO THE OVERNIGHT HOURS. IN THIS ENVIRONMENT...TORNADOES WILL GENERALLY BE WEAK AND SHORT-LIVED...AND MAY HAVE VERY SHORT LEAD TIMES. IT IS IMPORTANT TO STAY UP TO DATE ON THE LATEST INFORMATION. AS OF 4 PM...MUCH OF NORTH AND CENTRAL GEORGIA WAS UNDER A TORNADO WATCH UNTIL 11 PM MONDAY. HEAVY RAIN AND FLASH FLOODING CONTINUES TO BE A PRIMARY THREAT. SEE THE HYDROLOGY SECTION BELOW FOR ADDITIONAL INFORMATION. WINDS ARE EXPECTED TO BE JUST BELOW ADVISORY CRITERIA THROUGH TUESDAY. HAVE GONE WITH 15 TO 20 MPH SUSTAINED WINDS...WITH GUSTS UP TO 30 MPH THROUGH TUESDAY. DRY SLOT PROGGED TO MOVE INTO GEORGIA TUESDAY MORNING...BUT BELIEVE DEW POINTS TO BE A LITTLE TOO LOW. REMNANTS OF LEE TRACKS INTO THE TN VALLEY BY EARLY WEDNESDAY...AND THEN INTO THE OHIO VALLEY BY THURSDAY. THIS LOW DANCES AROUND THE MID WEST THROUGH THE REST OF THE WEEK AS IT GETS ABSORBED INTO THE OVERALL FLOW WITH KATIA APPROACHING. HAVE CONTINUED SLIGHT CHANCE TO CHANCE POPS ACROSS NORTH GEORGIA THROUGH THE REMAINDER OF THE SHORT TERM AS MOISTURE COULD REMAIN ACROSS PORTIONS OF NORTH GEORGIA. OVERALL QPF IS LOW. TEMPERATURES CONTINUE TO BE BELOW NORMAL THROUGH THE SHORT TERM. MODEL DEW POINTS SEEM A LITTLE LOW GIVEN THE PATH OF LEE...AND AS A RESULT...BELIEVE GUIDANCE TEMPERATURES TO BE TOO LOW. HAVE SIDED WITH WARMER THAN GUIDANCE TEMPERATURES FOR TUESDAY LOWS...AND CLOSER TO THE LOCAL BIAS CORRECTED VALUES. MILD TEMPERATURES CONTINUE TUESDAY AFTERNOON...WITH HIGHS IN THE 70S. EXPECT TO SEE COOLER LOWS FOR WEDNESDAY MORNING...WITH LOWER DEW POINTS AND DRIER CONDITIONS MORE APPROPRIATE. 31 LONG TERM /THURSDAY THROUGH MONDAY/... UNSETTLED CONDITIONS EXPECTED FOR THE LONG TERM...ESPECIALLY ACROSS NORTH GEORGIA WITH SEVERAL MODELS CONTINUING TO SHOW MOISTURE ACROSS NORTH GEORGIA. EXTENDED MODELS SHOWING VARIOUS TROPICAL LOWS DEVELOPING THROUGH THE WEEKEND AND INTO NEXT WEEK...BUT WILL HAVE TO WAIT FOR BETTER MODEL CONSENSUS BEFORE WE CAN JUMP ON ANYTHING. 31 HYDROLOGY... RAINFALL AMOUNTS OF 6-7 INCHES HAVE ALREADY OCCURRED IN PORTIONS OF EXTREME NORTHWEST GEORGIA...AND LARGER AREA OF 2-4 FROM NORTH OF ROME TO BLAIRSVILLE HAS BEEN OBSERVED. OUTSIDE OF THIS AREA...MOST LOCATIONS HAVE SEEN AN INCH OR LESS. THAT BEING SAID...ADDITIONAL RAINFALL OF 3-5 INCHES ARE POSSIBLE ACROSS NORTH GEORGIA...WITH 1-3 INCHES FROM A LAGRANGE TO MACON...TO AUGUSTA LINE. A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH TUESDAY MORNING. 31 && .AVIATION... 00Z UPDATE... BULK OF PRECIP SHIELD ACROSS NORTH GEORGIA...COULD STILL SEE RAND BANDS MOVE ACROSS ANY TAF SITE THROUGH PERIOD. CONVECTION HAS DIMINISHED AS WELL...BUT WILL CONTINUE TO MONITOR AND MAY NEED TO ADD BACK IN LATER. WITH GOOD GROUND SATURATION OVER ALL TAF SITES...MVFR/VFR CIGS SHOULD DETERIORATE TO IFR RAPIDLY AFTER SUNSET. CIGS WILL SLOWLY LIFT TO MVFR BY TUESDAY AFTERNOON. WINDS WILL BE MAINLY SSE...SHIFTING TO SSW BETWEEN 13-15Z. SPEEDS WILL GENERALLY BE 7-12KTS WITH HIGHER GUSTS POSSIBLE THROUGH 00Z WEDNESDAY. //ATL CONFIDENCE...00Z UPDATE... MEDIUM TO HIGH ON ALL ELEMENTS. 12 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 71 78 60 77 / 100 40 40 20 ATLANTA 69 72 59 74 / 100 40 20 20 BLAIRSVILLE 67 70 58 70 / 100 70 40 30 CARTERSVILLE 68 71 60 73 / 100 70 20 20 COLUMBUS 69 77 62 79 / 100 30 10 20 GAINESVILLE 70 74 59 73 / 100 60 40 20 MACON 73 79 60 80 / 100 30 20 20 ROME 68 71 61 75 / 100 80 30 20 PEACHTREE CITY 68 72 58 75 / 100 40 20 20 VIDALIA 75 87 62 82 / 80 60 20 10 && .FFC WATCHES/WARNINGS/ADVISORIES... TORNADO WATCH UNTIL 11 PM EDT THIS EVENING FOR THE FOLLOWING ZONES: BALDWIN...BANKS...BARROW...BARTOW...BIBB...BLECKLEY... BUTTS...CARROLL...CHATTAHOOCHEE...CHATTOOGA...CHEROKEE... CLARKE...CLAYTON...COBB...COWETA...CRAWFORD...CRISP...DAWSON... DEKALB...DOOLY...DOUGLAS...FAYETTE...FLOYD...FORSYTH... GLASCOCK...GORDON...GREENE...GWINNETT...HALL...HANCOCK... HARALSON...HARRIS...HEARD...HENRY...HOUSTON...JACKSON...JASPER... JONES...LAMAR...LUMPKIN...MACON...MADISON...MARION... MERIWETHER...MONROE...MORGAN...MUSCOGEE...NEWTON...NORTH FULTON...OCONEE...OGLETHORPE...PAULDING...PEACH...PICKENS... PIKE...POLK...PULASKI...PUTNAM...ROCKDALE...SCHLEY...SOUTH FULTON...SPALDING...STEWART...SUMTER...TALBOT...TALIAFERRO... TAYLOR...TOWNS...TROUP...TWIGGS...UNION...UPSON...WALTON... WARREN...WASHINGTON...WEBSTER...WHITE...WILKES...WILKINSON. FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR THE FOLLOWING ZONES: BANKS...BARROW...BARTOW...BUTTS...CARROLL...CATOOSA... CHATTOOGA...CHEROKEE...CLARKE...CLAYTON...COBB...COWETA...DADE... DAWSON...DEKALB...DOUGLAS...FANNIN...FAYETTE...FLOYD...FORSYTH... GILMER...GORDON...GREENE...GWINNETT...HALL...HARALSON...HEARD... HENRY...JACKSON...JASPER...LUMPKIN...MADISON...MERIWETHER... MORGAN...MURRAY...NEWTON...NORTH FULTON...OCONEE...OGLETHORPE... PAULDING...PICKENS...PIKE...POLK...PUTNAM...ROCKDALE...SOUTH FULTON...SPALDING...TALIAFERRO...TOWNS...TROUP...UNION... WALKER...WALTON...WHITE...WHITFIELD...WILKES. && 12
Hazardous weather outlook, Sep 5, 4:58 PM EDT, 3 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 458 PM EDT MON SEP 5 2011 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-062100- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 458 PM EDT MON SEP 5 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TONIGHT HEAVY RAIN AND ISOLATED TORNADOES ARE EXPECTED ACROSS PORTIONS OF NORTH AND CENTRAL GEORGIA THROUGH TONIGHT. .SYNOPSIS... TROPICAL DEPRESSION LEE WILL MOVE SLOWLY NORTHEAST THROUGH TONIGHT AS A COLD FRONT APPROACHES NORTH GEORGIA. .PRIMARY HAZARDS... THE PRIMARY HAZARDS WILL BE HEAVY RAIN AND ISOLATED TORNADOES ACROSS NORTH AND CENTRAL GEORGIA. THE MOST LIKELY AREA FOR HEAVY RAIN WILL BE NORTH OF A LINE FROM LAGRANGE TO EATONTON TO WASHINGTON. .DISCUSSION... THE EFFECTS OF TROPICAL DEPRESSION LEE WILL CONTINUE TO SPREAD NORTHEAST ACROSS CENTRAL AND NORTH GEORGIA THROUGH TONIGHT WITH DEEP TROPICAL MOISTURE AND MODERATE TO STRONG LOW LEVEL SHEAR. WITH THE TROPICAL ATMOSPHERE IN PLACE...RAINFALL WILL BE HEAVY AT TIMES. NORTH AND PORTIONS OF CENTRAL GEORGIA WILL RECEIVE AN ADDITIONAL 3 TO 5 INCHES OF RAINFALL WHICH WILL RESULT IN INCREASING RUNOFF AND POSSIBLE FLOODING ON CREEKS AND STREAMS. INSTABILITY IS NOT EXPECTED TO BE HIGH...HOWEVER THE INCREASING LOW LEVEL SHEAR WILL MAKE ISOLATED TORNADOES POSSIBLE THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE OF THUNDERSTORMS EACH DAY...EXCEPT THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED FOR THIS EVENING ACROSS NORTH AND CENTRAL GEORGIA.
In the hours before
Local storm report, Sep 5, 6:45 PM EDT, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
645 PM EDT MON SEP 05 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1145 AM NON-TSTM WND DMG ROCKY FACE 34.80N 85.03W
09/05/2011 WHITFIELD GA EMERGENCY MNGR
ONE TREE DOWN.
1145 AM NON-TSTM WND DMG VARNELL 34.90N 84.97W
09/05/2011 WHITFIELD GA EMERGENCY MNGR
ONE TREE DOWN.
1230 PM TSTM WND DMG 3 NW TEMPLE 33.76N 85.07W
09/05/2011 HARALSON GA 911 CALL CENTER
HARALSON COUNTY 911 RELAYED A REPORT OF AT LEAST HALF A
DOZEN DOWNED TREES.
0235 PM TORNADO WINSTON 33.73N 84.83W
09/05/2011 DOUGLAS GA TRAINED SPOTTER
AMATEUR RADIO RELAYED A REPORT FROM A TRAINED SPOTTER OF
A TORNADO NEAR WINSTON.
0238 PM TSTM WND DMG MULBERRY GROVE 32.66N 84.96W
09/05/2011 HARRIS GA 911 CALL CENTER
HARRIS COUNTY RELAYED REPORTS OF 3 DOWNED TREES IN
MULBERRY GROVE.
0245 PM TORNADO POWDER SPRINGS 33.86N 84.68W
09/05/2011 COBB GA TRAINED SPOTTER
AMATEUR RADIO RELAYED TRAINED SPOTTER REPORT OF TORNADO
IN THE MACKLIN WOODS AREA OF POWDER SPRINGS.
0313 PM TORNADO 1 W WOODSTOCK 34.10N 84.54W
09/05/2011 CHEROKEE GA EMERGENCY MNGR
*** 1 INJ *** CHEROKEE COUNTY EMERGENCY MANAGEMENT
RELAYED REPORTS DAMAGE ALONG A LINE FROM THE
COBB-CHEROKEE LINE WEST OF WOODSTOCK NORTHEAST ACROSS THE
ENTIRE COUNTY ENTERING PICKENS COUNTY. 1 CONFIRMED INJURY
AND DAMAGE TO MULTIPLE STRUCTURES ALONG ITS PATH. SEVERAL
ROADS ARE STILL CLOSED DUE TO DEBRIS BLOCKAGE.
0313 PM TORNADO 1 W WOODSTOCK 34.10N 84.54W
09/05/2011 CHEROKEE GA LAW ENFORCEMENT
CHEROKEE COUNTY EMERGENCY MANAGEMENT RELAYED A LAW
ENFORCEMENT REPORT OF A TORNADO 1 MILE WEST OF WOODSTOCK.
0315 PM TORNADO WOODSTOCK 34.10N 84.52W
09/05/2011 CHEROKEE GA PUBLIC
PUBLIC REPORTS TORNADO TOUCHDOWN IN WOODSTOCK. TREES WERE
DOWNED ONTO 2 HOUSES...SHINGLES TAKEN OFF ROOFS...AND
TOWNLAKE PARKWAY WAS BLOCKED BY NUMEROUS TREES.
0319 PM TSTM WND DMG 1 W HOLLY SPRINGS 34.17N 84.52W
09/05/2011 CHEROKEE GA AMATEUR RADIO
AMATEUR RADIO RELAYED REPORTS OF MULTIPLE DOWNED TREES IN
THE AREA OF BASCOM AND CARMEL ROADS WEST OF INTERSTATE
575 IN CHEROKEE COUNTY.
0321 PM TSTM WND DMG 1 SW HOLLY SPRINGS 34.16N 84.51W
09/05/2011 CHEROKEE GA EMERGENCY MNGR
CHEROKEE COUNTY EMERGENCY MANAGEMENT RELAYED A REPORT OF
DAMAGE ALONG SIXES ROAD NEAR HOLLY SPRINGS.
0330 PM TSTM WND DMG CANTON 34.24N 84.49W
09/05/2011 CHEROKEE GA PUBLIC
PUBLIC REPORTS SEVERAL TREES DOWNED ALONG RIVER ESTATES
PKWY.
0330 PM FLASH FLOOD TRENTON 34.87N 85.51W
09/05/2011 DADE GA EMERGENCY MNGR
SOME CREEKS WERE BEGINNING TO OVERFLOW THEIR BANKS AND
CAUSE PORTIONS OF ROADS TO BE FLOODED. A HOUSE NEAR
GEORGIA HIGHWAY 136 WAS SURROUNDED BY FLOOD WATERS FROM
GULCH CREEK.
0330 PM FLASH FLOOD FORT OGLETHORPE 34.95N 85.26W
09/05/2011 CATOOSA GA EMERGENCY MNGR
THE BLACK BRANCH WAS FLOODING THE PARKING LOT OF THE
BATTLEWOOD APARTMENTS OFF FANT DRIVE. SOME EVACUATIONS
WERE OCCURRING AS THE WATER LEVEL WAS REACHING THE STEPS
OF SOME OF THE APARTMENTS.
0330 PM FLASH FLOOD CHICKAMAUGA 34.87N 85.29W
09/05/2011 WALKER GA EMERGENCY MNGR
SEVERAL CREEKS IN THE NORTH HALF OF WALKER COUNTY WERE
BEGINNING TO OVERFLOW THEIR BANKS AND AFFECT FLOOD PRONE
AREAS OF ROADS.
0331 PM TSTM WND DMG 1 NE CANTON 34.25N 84.48W
09/05/2011 CHEROKEE GA EMERGENCY MNGR
CHEROKEE COUNTY EMERGENCY MANAGEMENT RELAYED REPORTS OF
MAJOR DAMAGE IN NE CANTON AS TORNADO CROSSED HWY 20.
0335 PM TSTM WND DMG CANTON 34.24N 84.49W
09/05/2011 CHEROKEE GA PUBLIC
PUBLIC REPORTED SEVERAL TREES DOWN ON WEDGEWOOD FALLS
DRIVE. POWER LINES WERE ALSO DOWNED.
0338 PM TSTM WND DMG ACWORTH 34.07N 84.68W
09/05/2011 COBB GA 911 CALL CENTER
COBB COUNTY 911 RELAYED REPORTS OF 3-4 DOWNED TREES.
0347 PM TSTM WND DMG CLEM 33.53N 85.01W
09/05/2011 CARROLL GA EMERGENCY MNGR
CARROLL COUNTY EMERGENCY MANAGEMENT RELAYED REPORTS OF
3-4 DOWNED TREES IN THE COUNTY.
0348 PM TSTM WND DMG BALL GROUND 34.34N 84.38W
09/05/2011 CHEROKEE GA PUBLIC
PUBLIC REPORTED 20 TREES DOWNED...CANAPY AND AWNING OFF
HOUSE...ROOF OFF BARN AND SHED...AND CRUSHED VEHICLES AND
FENCES.
0350 PM TSTM WND DMG 1 S TATE 34.40N 84.38W
09/05/2011 PICKENS GA 911 CALL CENTER
NUMEROUS TREES DOWN ON THE EAST SIDE OF THE COUNTY. 2
HOUSES DAMAGED ALONG MARBLE HILL CHURCH ROAD SOUTH OF
TATE.
0351 PM TSTM WND DMG 3 E TATE 34.42N 84.33W
09/05/2011 PICKENS GA AMATEUR RADIO
AMATEUR RADIO RELAYED REPORTS OF MULTIPLE TREES DOWN
ALONG HWY 53.
0400 PM TSTM WND DMG CANTON 34.24N 84.49W
09/05/2011 CHEROKEE GA PUBLIC
PUBLIC REPORTS NUMEROUS TREES AND POWER LINES DOWN. A
HOUSE HAD A TREE DOWNED ONTO IT ALONG MCRAY DRIVE.
0402 PM TSTM WND DMG POSTELL 32.91N 83.52W
09/05/2011 JONES GA 911 CALL CENTER
JONES COUNTY 911 RELAYED REPORTS OF 5 DOWNED TREES AND
4-5 DOWNED POWERLINES IN THE TIME FROM 400 PM TO 600 PM.
0405 PM TSTM WND DMG GADDISTOWN 34.71N 84.08W
09/05/2011 UNION GA 911 CALL CENTER
UNION COUNTY 911 RELAYED A REPORT OF A DOWNED TREE.
0410 PM TSTM WND DMG 5 S CARTECAY 34.55N 84.38W
09/05/2011 GILMER GA TRAINED SPOTTER
ONE TREE BLOWN ON BURNT MOUNTAIN ROAD...ONE TREE DOWN ON
CLEAR CREEK ROAD AND ONE TREE DOWN ON BIG CREEK ROAD.
0420 PM TSTM WND DMG 4 SSW JASPER 34.41N 84.46W
09/05/2011 PICKENS GA EMERGENCY MNGR
PICKENS COUNTY EMERGENCY MANAGEMENT RELAYED REPORTS OF 3
CLOSED ROADS DUE TO NUMEROUS DOWNED TREES AND POWERLINES.
POSSIBLE TORNADO DAMAGE.
0420 PM TSTM WND DMG COLUMBUS 32.46N 84.99W
09/05/2011 MUSCOGEE GA 911 CALL CENTER
MUSCOGEE COUNTY 911 RELAYED REPORTS OF SEVERAL DOWNED
TREES AND LINES.
0425 PM FUNNEL CLOUD FAYETTEVILLE 33.45N 84.45W
09/05/2011 FAYETTE GA PUBLIC
PUBLIC REPORTED A FUNNEL CLOUD OVER DOWNTOWN
FAYETTEVILLE.
0428 PM TSTM WND DMG HIRAM 33.88N 84.76W
09/05/2011 PAULDING GA EMERGENCY MNGR
PAULDING COUNTY EMERGENCY MANAGEMENT RELAYED REPORTS OF
SEVERAL DOWNED TREES.
0435 PM FUNNEL CLOUD BUCKHEAD 33.57N 83.36W
09/05/2011 MORGAN GA EMERGENCY MNGR
MORGAN COUNTY EMERGENCY MANAGEMENT REPORTED NEAR BUCKHEAD
IN MORGAN COUNTY. DETAILS VAGUE.
0440 PM TSTM WND DMG NIMBLEWILL 34.56N 84.14W
09/05/2011 LUMPKIN GA 911 CALL CENTER
LUMPKIN COUNTY 911 RELAYED REPORTS OF 1-2 DOWNED TREES.
0446 PM TSTM WND DMG 3 WNW CASSVILLE 34.26N 84.90W
09/05/2011 BARTOW GA 911 CALL CENTER
BARTOW COUNTY 911 RELAYED REPORTS OF OVER A DOZEN DOWNED
TREES IN THE COUNTY SO FAR THROUGH THE EVENT.
0456 PM FUNNEL CLOUD 3 S ARNOLDSVILLE 33.87N 83.22W
09/05/2011 OGLETHORPE GA PUBLIC
OGLETHORPE COUNTY 911 RELAYED PUBLIC REPORTS OF A FUNNEL
CLOUD NEAR WOLFSKIN ROAD.
0511 PM FUNNEL CLOUD 2 NNE WRAYSWOOD 33.72N 83.30W
09/05/2011 GREENE GA COUNTY OFFICIAL
GREENE COUNTY 911 RELAYED A REPORT FROM A DNR AGENT OF A
FUNNEL CLOUD ON HWY 15 NEAR WARD ROAD.
0525 PM TSTM WND DMG COMER 34.06N 83.13W
09/05/2011 MADISON GA 911 CALL CENTER
MADISON COUNTY 911 RELAYED REPORTS OF 2 DOWNED TREES IN
COMER ALONG HWY 72.
&&
RGARCIASpecial weather statement, Sep 5, 6:57 PM EDT, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
657 PM EDT MON SEP 5 2011
GAZ009-016-052330-
657 PM EDT MON SEP 5 2011
...SIGNIFICANT WEATHER ADVISORY FOR 50 MPH WINDS IN WHITE AND TOWNS
COUNTIES UNTIL 730 PM EDT...
AT 655 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER BLUE MOUNTAIN SHELTER...MOVING NORTHEAST AT
40 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE WIND GUSTS TO 50 MPH AS IT
MOVES ACROSS WHITE AND TOWNS COUNTIES THROUGH 730 PM EDT. SOME
LOCATIONS IN THE PATH OF THIS STORM INCLUDE ANNA RUBY FALLS...BLUE
MOUNTAIN SHELTER...BRASSTOWN BALD...YOUNG HARRIS...MOUNTAIN
SCENE...HIAWASSEE...MACEDONIA...PLUM ORCHARD GAP SHELTER...TITUS AND
TATE CITY. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3498 8354 3494 8356 3488 8365 3482 8365
3480 8367 3479 8366 3473 8369 3478 8380
3482 8378 3487 8381 3490 8381 3490 8385
3492 8387 3499 8383 3500 8355
TIME...MOT...LOC 2258Z 203DEG 36KT 3486 8374Local storm report, Sep 5, 7:03 PM EDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
703 PM EDT MON SEP 05 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM TSTM WND DMG W VARNELL 34.90N 84.98W
09/05/2011 WHITFIELD GA EMERGENCY MNGR
WHITFIELD COUNTY EMERGENCY MANAGEMENT RELAYED A REPORT OF
A TREE DOWNED ONTO A HOUSE CAUSING HEAVY STRUCTURAL
DAMAGE.
&&
RGARCIALocal storm report, Sep 5, 7:09 PM EDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
709 PM EDT MON SEP 05 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM TSTM WND DMG W VARNELL 34.90N 84.98W
09/05/2011 WHITFIELD GA EMERGENCY MNGR
WHITFIELD COUNTY EMERGENCY MANAGEMENT RELAYED A REPORT OF
A TREE DOWNED ONTO A HOUSE CAUSING STRUCTURAL DAMAGE.
&&
RGARCIASpecial weather statement, Sep 5, 7:21 PM EDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
721 PM EDT MON SEP 5 2011
GAZ013-014-021-060000-
721 PM EDT MON SEP 5 2011
...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN PICKENS...
CHEROKEE AND DAWSON COUNTIES UNTIL 800 PM EDT...
AT 718 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER HICKORY FLAT...MOVING NORTH AT 45 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE WIND GUSTS TO 40 MPH AS IT
MOVES ACROSS PICKENS...CHEROKEE AND DAWSON COUNTIES THROUGH 800 PM
EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE HOLLY
SPRINGS...BUFFINGTON...CANTON...UNION HILL...HICKORY FLAT...FREE
HOME...LATHEMTOWN...BALL GROUND...REAVIS
MOUNTAIN...NELSON...TATE...MARBLEHILL...LAKE TAMARACK AND FAUSETT
LAKE. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3451 8423 3419 8430 3419 8433 3417 8436
3413 8436 3412 8438 3415 8453 3454 8441
3456 8430
TIME...MOT...LOC 2321Z 194DEG 41KT 3422 8439Local storm report, Sep 5, 7:55 PM EDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
755 PM EDT MON SEP 05 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0503 PM FLASH FLOOD 2 W TRENTON 34.87N 85.54W
09/05/2011 DADE GA FIRE DEPT/RESCUE
TRENTON FIRE DEPARTMENT RESCUED A FAMILY TRAPPED IN THEIR
HOME BY FLOOD WATERS ON GA HWY 136.
&&
RGARCIAThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 5, 9:12 PM EDT | Special Weather Statement | FFC | Hall | 48 min |
| Sep 5, 9:24 PM EDT | Wind Advisory | FFC | Bartow, Catoosa, Chattooga, Cherokee, Dade, Fannin and 7 more | 12 hr |
| Sep 5, 9:44 PM EDT | River Flood Warning | FFC | Catoosa | 58 hr |
| Sep 6, 5:02 AM EDT | River Flood Warning | FFC | Whitfield | 63 hr |
| Sep 6, 4:40 PM EDT | River Flood Warning | FFC | Murray, Whitfield | 16 hr |
Nearby
Areal Flood Warnings in Georgia, 2011Every areal flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.